Alert archive / Arizona / Red Flag Warnings in 2007
Red Flag Warning 7, NWS Tucson, AZ
NWS Tucson, AZ issued this red flag warning at Apr 19, 2007, 2:35 PM MST. It took effect at Apr 20, 2007, 11:00 AM MST. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 19, 2007, 2:35 PM MST (21:35 UTC)
- In effect from
- Apr 20, 2007, 11:00 AM MST
- Expired
- Apr 20, 2007, 8:00 PM MST
- In force
- 9 hr
- Issued by
- NWS Tucson, AZ
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS85 KTWC 192135 RFWTWC RED FLAG WARNING NATIONAL WEATHER SERVICE TUCSON AZ 235 PM MST THU APR 19 2007 ...RED FLAG WARNING IN EFFECT FOR GREENLEE...GRAHAM...PIMA... SANTA CRUZ...COCHISE AND SOUTHEASTERN PINAL COUNTY FROM FRIDAY MORNING UNTIL FRIDAY EVENING FOR STRONG AND GUSTY WINDS...LOW RELATIVE HUMIDITIES AND A HIGH FIRE DANGER RATING. .A STRONG AREA OF LOW PRESSURE WILL MOVE OFF THE PACIFIC COAST OVER SOUTHERN CALIFORNIA FRIDAY MORNING AND AFTERNOON...RESULTING IN SOUTHWEST WINDS RANGING FROM 20 TO 30 MPH WITH GUSTS UP TO 40 MPH. DRY CONDITIONS WILL REMAIN IN PLACE AS THIS LOW APPROACHES...WITH RELATIVE HUMIDITY VALUES DROPPING BELOW 15 PERCENT BY LATE FRIDAY MORNING. AZZ146>148-200545- /O.UPG.KTWC.FW.A.0003.070420T1800Z-070421T0300Z/ /O.NEW.KTWC.FW.W.0007.070420T1800Z-070421T0300Z/ ARIZONA FIRE WEATHER ZONE 146 NORTHERN GREENLEE COUNTY-GRAHAM COUNTY NORTH OF GILA RIVER- APACHE NF/SAN CARLOS BIA/SDC-ARIZONA FIRE WEATHER ZONE 147 SOUTHEAST PINAL COUNTY-WESTERN PIMA COUNTY- TOHONO OODHAM NATION-CORONADO NF/PAPAGO BIA/TDC- ARIZONA FIRE WEATHER ZONE 148 GRAHAM COUNTY SOUTH OF GILA RIVER-TUCSON/MARANA/GREEN VALLEY-SANTA CRUZ-COCHISE COUNTY-CORONADO NF/ SAFFORD BLM/TDC- 235 PM MST THU APR 19 2007 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM MST FRIDAY... THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM TO 8 PM MST FRIDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. AN AREA OF STRONG LOW PRESSURE WILL MOVE EAST FROM THE PACIFIC COAST AND OVER SOUTHERN CALIFORNIA BY MID MORNING FRIDAY. AS IT DOES SO...PRESSURE GRADIENTS OVER SOUTHEASTERN ARIZONA WILL TIGHTEN CREATING STRONG AND GUSTY WINDS. WIND SPEEDS ARE EXPECTED TO RANGE BETWEEN 20 TO 30 MPH BY FRIDAY AFTERNOON WITH GUSTS UP TO 40 MPH POSSIBLE. ANY MOISTURE ASSOCIATED WITH THIS LOW WILL REMAIN IN NORTHERN ARIZONA AS THE LOW TRACKS EASTWARD...LEAVING DRY CONDITIONS IN PLACE FOR SOUTHEAST ARIZONA. RELATIVE HUMIDITY VALUES ARE EXPECTED TO FALL BELOW 15 PERCENT BY LATE FRIDAY MORNING IN MOST LOCATIONS...WITH AFTERNOON RH VALUES RANGING FROM 10 TO 15 PERCENT IN HIGHER ELEVATIONS WITH SINGLE DIGIT RH VALUES IN THE VALLEYS. THESE FACTORS ALONG WITH A HIGH FIRE DANGER RATING OVER SOUTHEAST ARIZONA HAVE WARRANTED THE ISSUANCE OF THIS RED FLAG WARNING. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THE RED FLAG WARNING FOR SOUTHEAST ARIZONA. $$
3 follow-up statements
000 WWUS85 KTWC 201202 RFWTWC RED FLAG WARNING NATIONAL WEATHER SERVICE TUCSON AZ 502 AM MST FRI APR 20 2007 ...RED FLAG WARNING IN EFFECT FOR GREENLEE...GRAHAM...PIMA... SANTA CRUZ...COCHISE AND SOUTHEASTERN PINAL COUNTY FROM FRIDAY MORNING UNTIL FRIDAY EVENING FOR STRONG AND GUSTY WINDS...LOW RELATIVE HUMIDITIES AND A HIGH FIRE DANGER RATING. .A STRONG AREA OF LOW PRESSURE CURRENTLY OVER THE PACIFIC COAST WILL MOVE OVER SOUTHERN CALIFORNIA THIS MORNING AND AFTERNOON...RESULTING IN SOUTHWEST WINDS RANGING FROM 20 TO 30 MPH WITH GUSTS UP TO 40 MPH. DRY CONDITIONS WILL REMAIN IN PLACE AS THIS LOW APPROACHES...WITH RELATIVE HUMIDITY VALUES DROPPING BELOW 15 PERCENT BY LATE THIS MORNING. AZZ146>148-202200- /O.CON.KTWC.FW.W.0007.070420T1800Z-070421T0300Z/ ARIZONA FIRE WEATHER ZONE 146 NORTHERN GREENLEE COUNTY-GRAHAM COUNTY NORTH OF GILA RIVER- APACHE NF/SAN CARLOS BIA/SDC-ARIZONA FIRE WEATHER ZONE 147 SOUTHEAST PINAL COUNTY-WESTERN PIMA COUNTY- TOHONO OODHAM NATION-CORONADO NF/PAPAGO BIA/TDC- ARIZONA FIRE WEATHER ZONE 148 GRAHAM COUNTY SOUTH OF GILA RIVER-TUCSON/MARANA/GREEN VALLEY-SANTA CRUZ-COCHISE COUNTY-CORONADO NF/ SAFFORD BLM/TDC- 502 AM MST FRI APR 20 2007 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM MST THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM MST THIS EVENING. AN AREA OF STRONG LOW PRESSURE CURRENTLY CENTERED OFF THE PACIFIC COAST WILL MOVE EAST OVER SOUTHERN CALIFORNIA BY MID MORNING TODAY. AS IT DOES SO...PRESSURE GRADIENTS OVER SOUTHEASTERN ARIZONA WILL TIGHTEN CREATING STRONG AND GUSTY WINDS. WIND SPEEDS ARE EXPECTED TO RANGE BETWEEN 20 TO 30 MPH BY EARLY AFTERNOON WITH GUSTS UP TO 40 MPH POSSIBLE. ANY MOISTURE ASSOCIATED WITH THIS LOW WILL REMAIN IN NORTHERN ARIZONA AS THE LOW TRACKS EASTWARD...LEAVING DRY CONDITIONS IN PLACE FOR SOUTHEAST ARIZONA. RELATIVE HUMIDITY VALUES ARE EXPECTED TO FALL BELOW 15 PERCENT BY LATE MORNING IN MOST LOCATIONS...WITH AFTERNOON RH VALUES RANGING FROM 10 TO 15 PERCENT IN HIGHER ELEVATIONS WITH SINGLE DIGIT RH VALUES IN THE VALLEYS. THESE FACTORS ALONG WITH A HIGH TO VERY HIGH FIRE DANGER RATING OVER SOUTHEAST ARIZONA HAVE WARRANTED THE ISSUANCE OF THIS RED FLAG WARNING. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THE RED FLAG WARNING FOR SOUTHEAST ARIZONA. $$
000 WWUS85 KTWC 202202 RFWTWC RED FLAG WARNING NATIONAL WEATHER SERVICE TUCSON AZ 302 PM MST FRI APR 20 2007 ...RED FLAG WARNING IN EFFECT FOR GREENLEE...GRAHAM...PIMA... SANTA CRUZ...COCHISE AND SOUTHEASTERN PINAL COUNTY UNTIL 8 PM MST THIS EVENING FOR STRONG AND GUSTY WINDS...LOW RELATIVE HUMIDITIES AND A HIGH TO VERY HIGH FIRE DANGER RATING. .A STRONG AREA OF LOW PRESSURE CURRENTLY OVER CENTRAL CALIFORNIA WILL CONTINUE TO BRING STRONG SOUTHWEST WINDS RANGING FROM 20 TO 30 MPH WITH GUSTS UP TO 40 MPH. DRY CONDITIONS WILL REMAIN IN PLACE AS THIS LOW APPROACHES SOUTHEAST ARIZONA...WITH RELATIVE HUMIDITY VALUES WELL BELOW 15 PERCENT. AZZ146>148-210300- /O.CON.KTWC.FW.W.0007.000000T0000Z-070421T0300Z/ ARIZONA FIRE WEATHER ZONE 146 NORTHERN GREENLEE COUNTY-GRAHAM COUNTY NORTH OF GILA RIVER- APACHE NF/SAN CARLOS BIA/SDC-ARIZONA FIRE WEATHER ZONE 147 SOUTHEAST PINAL COUNTY-WESTERN PIMA COUNTY- TOHONO OODHAM NATION-CORONADO NF/PAPAGO BIA/TDC- ARIZONA FIRE WEATHER ZONE 148 GRAHAM COUNTY SOUTH OF GILA RIVER-TUCSON/MARANA/GREEN VALLEY-SANTA CRUZ-COCHISE COUNTY-CORONADO NF/ SAFFORD BLM/TDC- 302 PM MST FRI APR 20 2007 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING FOR STRONG AND GUSTY WINDS...LOW RELATIVE HUMIDITIES AND A HIGH TO VERY HIGH FIRE DANGER RATING... AN AREA OF STRONG LOW PRESSURE CURRENTLY CENTERED OVER CENTRAL CALIFORNIA WILL CONTINUE TO BRING STRONG AND GUSTY WINDS TO SOUTHEAST ARIZONA THROUGH THIS EVENING. SUSTAINED WIND SPEEDS OF 15 TO 25 MPH WITH GUSTS UP TO 40 MPH HAVE BEEN OBSERVED AT MOST STATIONS ACROSS SOUTHEAST ARIZONA THIS AFTERNOON. THESE STRONG AND GUSTY WINDS ARE EXPECTED TO CONTINUE THROUGH THE EVENING HOURS. RELATIVE HUMIDITY VALUES ARE VERY LOW THIS AFTERNOON AND WILL REMAIN LOW UNTIL MOISTURE ASSOCIATED WITH THIS STORM SYSTEM MOVES INTO THE AREA OVERNIGHT TONIGHT. RH VALUES CURRENTLY RANGE FROM 5 TO 15 ACROSS SOUTHEAST ARIZONA. THESE RED FLAG CONDITIONS ARE EXPECTED TO CONTINUE THROUGH THIS EVENING. WINDS WILL DIMINISH OVERNIGHT AND RH VALUES WILL RECOVER AS MOISTURE MOVES INTO THE AREA. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THE RED FLAG WARNING FOR SOUTHEAST ARIZONA. $$
000 WWUS85 KTWC 210307 RFWTWC RED FLAG WARNING NATIONAL WEATHER SERVICE TUCSON AZ 807 PM MST FRI APR 20 2007 ...RED FLAG WARNING EXPIRED AT 8 PM MST FOR ALL OF SOUTHEAST ARIZONA...INCLUDING GREENLEE...GRAHAM...SOUTHEAST PINAL... PIMA...SANTA CRUZ AND COCHISE COUNTIES... .A STORM SYSTEM ALONG THE CALIFORNIA AND ARIZONA BORDER WILL CONTINUE TO PUSH EAST TONIGHT AND SATURDAY. THIS SYSTEM WILL BRING INCREASING MOISTURE TO THE REGION TONIGHT INTO EARLY SATURDAY... WITH A CHANCE OF SHOWERS ACROSS MOST OF THE AREA LATE TONIGHT THROUGH EARLY SATURDAY. IN ADDITION...WINDS WILL CONTINUE TO DIMINISH THROUGH THE REST OF THE EVENING HOURS TONIGHT. AZZ146>148-210415- /O.EXP.KTWC.FW.W.0007.000000T0000Z-070421T0300Z/ ARIZONA FIRE WEATHER ZONE 146 NORTHERN GREENLEE COUNTY-GRAHAM COUNTY NORTH OF GILA RIVER- APACHE NF/SAN CARLOS BIA/SDC-ARIZONA FIRE WEATHER ZONE 147 SOUTHEAST PINAL COUNTY-WESTERN PIMA COUNTY- TOHONO OODHAM NATION-CORONADO NF/PAPAGO BIA/TDC- ARIZONA FIRE WEATHER ZONE 148 GRAHAM COUNTY SOUTH OF GILA RIVER-TUCSON/MARANA/GREEN VALLEY-SANTA CRUZ-COCHISE COUNTY-CORONADO NF/ SAFFORD BLM/TDC- 807 PM MST FRI APR 20 2007 ...RED FLAG WARNING HAS EXPIRED... THE RED FLAG WARNING IS NO LONGER IN EFFECT. THE RED FLAG WARNING EXPIRED AT 8 PM MST THIS EVENING. THE STRONG SURFACE WINDS HAVE DIMINISHED TO BELOW RED FLAG CRITERIA THIS EVENING. ALTHOUGH RED FLAG CRITERIA WINDS ARE NO LONGER EXPECTED... SEVERAL STATIONS WILL STILL EXPERIENCE BREEZY CONDITIONS WITH WIND GUSTS APPROACHING 30 MPH. IN ADDITION...RELATIVE HUMIDITY VALUES WILL BEGIN TO RECOVER THROUGH THE EVENING AND OVERNIGHT HOURS. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this red flag warning went out at Apr 19, 2:15 PM MST, 20 minutes earlier.
Area forecast discussion, Apr 19, 2:15 PM MST, 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TUCSON AZ
215 PM MST THU APR 19 2007
.SYNOPSIS...A WEAK RIDGE OF HIGH PRESSURE WILL BRING DRY CONDITIONS
TO SOUTHEAST ARIZONA TONIGHT. A STRONG PACIFIC LOW PRESSURE SYSTEM
WILL MOVE ACROSS THE AREA FRIDAY NIGHT INTO SATURDAY. EXPECT WINDY
CONDITIONS FRIDAY AFTERNOON AND EVENING AS THE SYSTEM APPROACHES
FROM THE WEST. EXPECT A CHANCE OF SHOWERS LATE FRIDAY NIGHT INTO
SATURDAY AS THE SYSTEM MOVES EAST TOWARD NEW MEXICO. DRY AND WARMER
SUNDAY AS WEAK HIGH PRESSURE RETURNS.
&&
.DISCUSSION...DEEP MID AND UPPER LOW TO MOVE ADJACENT THE CA COAST
TONIGHT AND FRI. GENERALLY CLEAR SKIES WITH LIGHT SURFACE WIND
EXPECTED TONIGHT...THEN MID-LEVEL GRADIENT TO TIGHTEN CONSIDERABLY
FRI AHEAD OF THIS SYSTEM. GIVEN THE PROGGED 30-40 KT 700 MB WIND
FIELDS...APPEARS WINDY CONDITIONS WILL BE ACHIEVED AREAWIDE FRI...
PARTICULARLY DURING THE AFTERNOON AND EARLY EVENING. 19/12Z GFS
SOLUTION DELAYED THE EWD PROGRESSION OF THE SYSTEM ACROSS THIS
FORECAST AREA SLIGHTLY VERSUS PREVIOUS SOLUTIONS. THUS APPEARS BEST
CHANCE OF MEASURABLE PRECIP TUCSON VICINITY WILL BE LATE FRIDAY
NIGHT INTO MIDDAY SAT...WITH PRECIP CHANCES WANING FROM WEST-EAST
SATURDAY AFTERNOON. TROUGH AXIS PROGGED TO BE EAST OF THIS FORECAST
AREA SAT EVENING...THEN DRY AREAWIDE SAT NIGHT. MID AND UPPER LEVEL
MOISTURE TO INCREASE AGAIN AS EARLY AS SUN AFTERNOON AHEAD OF THE
NEXT UPPER LOW PRESSURE SYSTEM. SURFACE WIND TO INCREASE AGAIN MON
AHEAD OF THIS SYSTEM...THEN LOW-GRADE POPS MERITED MAINLY NERN
SECTIONS LATE MON INTO TUE. A FEW LINGERING SHOWERS MAY YET OCCUR
WHITE MOUNTAINS TUE EVENING...THEN DRY CONDITIONS AREAWIDE WED-THUR
UNDER NLY/NWLY FLOW ALOFT. NO SIGNIFICANT MAX TEMP CHANGES EXPECTED
FRI VERSUS THIS AFTERNOON. ABOUT 10-15 DEGS OR SO OF COOLING SAT...
THEN WARMER SUN AS SYSTEM MOVES EAST OF THE AREA. DAYTIME MAX TEMPS
NEXT WED-THUR EXPECTED TO BE ABOVE SEASONAL NORMALS FOR LATE APRIL.
&&
.FIRE WEATHER...SURFACE WINDS FORECAST TO MEET OR EXCEED RED FLAG
CRITERIA ACROSS MUCH OF SOUTHEAST ARIZONA FRIDAY AFTERNOON AND
EVENING AS A LOW PRESSURE SYSTEM APPROACHES THE AREA. MINIMUM RH
VALUES FORECAST TO BE IN THE LOWER TEENS ACROSS HIGHER ELEVATIONS
FRIDAY...WITH SINGLE DIGIT RH VALUES IN THE VALLEYS. THUS WILL ISSUE
RED FLAG WARNING FOR SE AZ FIRE ZONES 146/147/148 FRIDAY FROM 11 AM
TO 8 PM MST. RH VALUES WILL INCREASE FRI NIGHT INTO SATURDAY AS THE
LOW PRESSURE SYSTEM BRINGS A CHANCE OF SHOWERS TO THE AREA.
&&
.AVIATION...EXPECT P6SM SKC WITH LIGHT SLY/SELY SURFACE WIND REGIME
ACROSS SE AZ TONIGHT. SLY/SWLY SUSTAINED SURFACE WINDS TO INCREASE
INTO THE 20-30 KT RANGE...WITH GUSTS TO AROUND 40-45 KTS FRI
AFTERNOON AND EVENING AHEAD OF A STRONG PACIFIC LOW PRESSURE SYSTEM.
AVIATION DISCUSSION NOT UPDATED FOR TAF OR TWEB AMENDMENTS.
&&
.TWC WATCHES/WARNINGS/ADVISORIES...RED FLAG WARNING FRI 11 AM - 8 PM
MST FIRE ZONES.
&&
BF
WEATHER.GOV/TUCSONHazardous weather outlook, Apr 19, 5:08 AM MST, 9 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TUCSON AZ 508 AM MST THU APR 19 2007 AZZ019-029>035-192100- NORTHERN GREENLEE COUNTY-SOUTHEAST PINAL COUNTY- UPPER GILA RIVER VALLEY-WESTERN PIMA COUNTY-TOHONO OODHAM NATION- TUCSON METRO/MARANA/GREEN VALLEY-SANTA CRUZ COUNTY-COCHISE COUNTY- 508 AM MST THU APR 19 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARIZONA AND SOUTHEAST ARIZONA. .DAY ONE...TODAY AND TONIGHT NO WEATHER HAZARDS CAN BE EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A LOW PRESSURE SYSTEM APPROACHING THE STATE WILL BRING STRONG AND GUSTY WINDS FRIDAY. THE AIRMASS OVER SOUTHEAST ARIZONA IN ADVANCE OF THIS SYSTEM WILL REMAIN DRY...WITH MINIMUM RELATIVE HUMIDITIES DROPPING BELOW 15 PERCENT FRIDAY AFTERNOON. THESE DRY CONDITIONS COMBINED WITH WIND SPEEDS OF 20 TO 30 MPH AND A HIGH FIRE DANGER RATING...HAVE PROMPTED A FIRE WEATHER WATCH FOR FRIDAY. IMPROVING CONDITIONS CAN BE EXPECTED...FIRE WEATHER WISE...FRIDAY NIGHT AND SATURDAY AS THE SYSTEM PASSES THROUGH BRINGING AN INCREASE IN MOISTURE ALONG WITH A CHANCE OF SHOWERS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
Nearby
Red Flag Warnings in Arizona, 2007Every red flag warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.